Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 37, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Apr 22, 2021, 10:45 AM EDT. It took effect at Apr 22, 2021, 7:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2021, 10:45 AM EDT (14:45 UTC)
- In effect from
- Apr 22, 2021, 7:00 PM EDT
- Expired
- Apr 23, 2021, 6:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
678 WHUS73 KMQT 221445 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1045 AM EDT Thu Apr 22 2021 LMZ248-250-222245- /O.NEW.KMQT.SC.Y.0037.210422T2300Z-210423T0700Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1045 AM EDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt and waves 3 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 7 PM this evening to 3 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
2 follow-up statements
754 WHUS73 KMQT 222001 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 401 PM EDT Thu Apr 22 2021 LMZ248-250-230415- /O.EXT.KMQT.SC.Y.0037.210422T2300Z-210423T1000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 401 PM EDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
415 WHUS73 KMQT 230141 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 941 PM EDT Thu Apr 22 2021 LMZ248-250-230945- /O.CON.KMQT.SC.Y.0037.000000T0000Z-210423T1000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 941 PM EDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 6:45 AM EDT, 4 hours earlier.
Area forecast discussion, Apr 22, 6:45 AM EDT, 4 hours before
Area Forecast Discussion National Weather Service Marquette MI 645 AM EDT Thu Apr 22 2021 .SHORT TERM...(Today and tonight) Issued at 507 AM EDT THU APR 22 2021 Nighttime microphysics satellite imagery showing very little cigs this morning as most of the low level cloud deck has pushed east and south out of the Upper Michigan area, with northerly flow aloft at 500mb bringing cirrus clouds overhead from Ontario. Surface high pressure and subsidence have begun to move into the region as the upper level ridge, in addition to isentropic and adiabatic warming aloft, are slowly occurring. Weak pressure gradients currently over the Great Lakes have resulted in light winds overnight also. The mostly clear skies earlier this evening into the morning hours have allowed temperatures to decrease into the middle and upper teens across the interior west of Upper Michigan. As the morning hours continue, expect the overnight lows will level off as the adiabatic warming at 850mb will slowly reach the surface through weak mixing, especially after sunrise. Expect mostly sunny to clear conditions today with the upper level ridge axis propagating toward the northern Great Lakes. Temperatures are likely to warm quickly as surface winds from the sw creep up to 10-15mph by this afternoon, creating some local terrain downslope enhancements near the northern shorelines adjacent to Lake Superior. 850mb temperatures will reach between 0C to 3C for the west half, and 0C to -3C for the east half. This will lead to warmer temperatures the further west you travel by this afternoon during the diurnal maximum timeframe. However, as we get warmer this afternoon with highs cresting the 50 degree mark for several areas nearshore, and the mid to upper 50s for the interior portions of Upper Michigan, the land breeze effect is likely to cool things off by late afternoon for several areas. The upper level ridge axis will be over the Northern Great Lakes overnight, resulting in warmer temperatures aloft, and assisting with elevated surface temperatures. 850mb temperatures will warm to levels between +2C to +5C overnight. This will translate into overnight lows staying above freezing for several areas. The northern half of Upper Michigan could remain near 40 degrees overnight because of local w to sw winds creating additional downslope compression effects and adiabatic warming, especially the Keweenaw and northern shorelines of Marquette/Baraga counties. Areas further to the west near Ontonagon/Gogebic counties will begin to see high level cloud cover creep into the area tonight and into early Friday morning on the backend of the departing upper level ridge. This will be also due to the approaching shortwave disturbance to impact the region later into the forecast periods. .LONG TERM...(Friday through Wednesday) Issued at 441 AM EDT THU APR 22 2021 Progressive split flow pattern with the northern jet branch dominant over the Upper Great Lakes will result in generally cool and unsettled weather over the area from late this week into the weekend. A mid-upper level trough will then amplify over the western CONUS early next week inducing a downstream ridge over the eastern half of the CONUS. The sw flow aloft into the Upper Great Lakes between these features while leading to warmer weather next week, will also result in a baroclinic zone/frontal boundary setting up across the region bringing more opportunities for rainfall early into especially the middle of next week. Beginning Friday, despite an increase in mid-level cloud cover ahead of an approaching weak shortwave from the west, NAM model soundings indicate deep mixing and steep lapse rates through 750mb with an inverted-v signature. Model guidance suggests highs in the mid 50s possible, and the very dry air in the lower 200mb will likely work against weak forcing from the shortwave to limit shower activity to isolated coverage at best over mainly far western zones. Deep mixing of drier air to the sfc will likely lower dew points into the mid to upper 20s over the interior resulting in min RHs in the 25 to 35 percent range, lowest central and east. The better chances for pcpn will come on Saturday as a shortwave rides along the cold front moving across the area. Fgen along the boundary will support a band of showers moving into the western U.P. in the morning and then progressing into the central and eastern U.P. in the afternoon and evening before pcpn exits the eastern U.P. late evening or early overnight. NAM and GFS soundings still indicate a phase change from rain to snow through the day behind the frontal boundary. At this time only light snow is expected of half an inch or less. Tightening gradient behind the front with a low developing over eastern Ontario Sat evening could lead to breezy north winds Sat night, especially over the east half of the cwa. NAM and ECMWF indicate a surge of CAA behind the front with H85 temps falling to -10C or colder which could maybe support some flurries into the eastern cwa into Sunday morning. High temps on Saturday will range from the upper 30s to around 40F west behind the cold frontal passage to around 50F south central and east ahead of the front. High pressure ridge moving over the area will result in dry weather on Sunday with sunny skies most of the day. Expect highs mostly in the 40s. Model solutions begin to vary into the Sun night into Monday time frame. The GFS showing its familiar bias of likely ramping up isentropic lift too quickly from the south and west in response to shortwave energy lifting ne from the western CONUS trough into the western Plains. As a result, the GFS already brings showers into the western and central fcst area Sunday night while the other models hold off on showers until Monday. Signals are there though for a warm period early next week as a trough digging into the western CONUS will amplify a ridge over the eastern half of the CONUS. The resulting sw flow aloft and WAA will bring a warmer air mass into the Upper Great Lakes Monday into Tuesday. 850mb temps on Monday climb to around 5C, and then increase to 10-13C by Tuesday. However, warming will be tempered by abundant cloud cover and a moderating se flow off Lake Mi at the sfc. Expect highs Monday in the mid to upper 40s east half and across the Keweenaw to the lower to mid 50s west and southwest. Highs will be a bit warmer on Tuesday ranging in the mid 50s to lower 60s most locations. Increasing Gulf moisture in a southerly flow will bring PWAT values up to 1-1.4 inches by midweek or around 150% of normal for this time of year. The increasing moisture along with the approach of a shortwave and associated sfc low and frontal boundary lifting northeastward from the Southern Plains will bring increasing chances of rainfall, especially Tue night into Wed. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 642 AM EDT THU APR 22 2021 VFR flight conditions will prevail at all terminals through the 18Z period. West to southwest winds will increase later today during the afternoon through overnight hours, primarily at KCMX. IWD and SAW will stay near 12 knots or less through today. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 256 AM EDT THU APR 22 2021 Winds will be around 20 kts or less across the lake through this evening. Gusts of 20-30 kts over the central half of the lake are possible overnight Thursday due to a weak upper level disturbance moving over the lake through early Friday morning. Wind gusts of 20- 25 kts for the remainder of Friday can be anticipated, before dissipating to 20 kts or less Friday night through Saturday morning. On Saturday evening, a weather system will approach the northern Great Lakes. The surface low will lead to strengthening NW winds to around 20 to 30 kts on the east half of the lake Saturday night. Winds are expected to diminish below 20 kts Sunday morning into Sunday night before increasing again to 30 to 30 knots on Monday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...BW LONG TERM...Voss AVIATION...BW MARINE...BW
Hazardous weather outlook, Apr 22, 5:32 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 532 AM EDT Thu Apr 22 2021 MIZ001>007-009>014-084-085-231100- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 532 AM EDT Thu Apr 22 2021 /432 AM CDT Thu Apr 22 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Relative humidities as low as 20% and winds gusting up to 20 mph may lead to elevated wildfire potential today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Relative humidities as low as 25 to 30% and winds gusting up to 20 mph may lead to elevated wildfire potential on Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-231100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 532 AM EDT Thu Apr 22 2021 /432 AM CDT Thu Apr 22 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-231100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 532 AM EDT Thu Apr 22 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
In the hours before
Special weather statement, Apr 22, 10:45 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Marquette MI 1045 AM EDT Thu Apr 22 2021 MIZ002-004>007-009>014-084>088-095>097-230000- Ontonagon-Baraga-Marquette-Alger-Luce-Gogebic-Iron-Dickinson- Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft-Western Chippewa-Central Chippewa- Southeast Chippewa-Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- 1045 AM EDT Thu Apr 22 2021 /945 AM CDT Thu Apr 22 2021/ ...ELEVATED WILDFIRE POTENTIAL FOR MUCH OF THE UPPER PENINSULA DUE TO A COMBINATION OF DRY AND WARMER CONDITIONS... Dry and warmer conditions today will lead to an elevated wildfire potential this afternoon across much of the Upper Peninsula. Winds will gust as high as 20 mph this afternoon which will also contribute to the elevated wildfire potential. Elevated wildfire conditions could occur again on Friday, particularly in the south central areas of the Upper Peninsula. Avoid outdoor burning today. Immediately report any wildfires to local emergency services by calling 911. Burn restrictions remain in effect. For complete details, visit www.dnr.state.mi.us/burnpermits, or by calling 866-922-2876. NJL
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.